Identity, many-valuedness and referentiality

Grzegorz Malinowski



In the paper * we discuss a distinctive versatility of the non-Fregean approach to the sentential identity. We present many-valued and referential counterparts of the systems of SCI, the sentential calculus with identity, including Suszko’s logical valuation programme as applied to many-valued logics. The similarity of different constructions: many-valued, referential and mixed, leads us to the conviction of the universality of the non-Fregean paradigm of sentential identity as distinguished from the equivalence, cf. [9].


many-valuedness; referential semantics; non-Fregean logic; sentential calculus with identity; SCI

Full Text:



Bloom, S.L., “A completeness theorem for theories of kind W”, Studia Logica 27 (1971): 43–55. DOI: 10.1007/BF02282544

Bloom, S.L., and D.J. Brown, “Classical abstract logics”, Dissertationes Matemathicae CII (1973): 43–52.

Malinowski, G., “Classical characterization of n-valued Łukasiewicz calculi”, Reports on Mathematical Logic 9 (1977): 41-43.

Malinowski, G., “Identyczność i wielowartościowość”, pages 107–115 in Identyczność znaku czy znak identyczności?, J. Golińska-Pilarek and A. Wójtowicz (eds.), Wydawnictwa Uniwersytetu Warszawskiego, Warszawa, 2012.

Malinowski, G., “Many-valued referential matrices”, Bulletin of the Section of Logic 24/3 (1995): 140–146.

Malinowski, G., “Modes of many-valuedness”, pages 159–198 in Truth in Perspective. Recent Issues in Logic, Representation and Ontology, C. Martinez, U. Rivas and L. Villegas-Forero (eds.), Ashgate, 1998.

Malinowski, G., “Referentiality and matrix semantics”, Studia Logica 97, 2 (2011): 297-312. DOI: 10.1007/s11225-011-9307-5

Rosser, J.B., and A.R. Turquette, Many-valued Logics, North-Holland, Amsterdam, 1952.

Suszko, R., “Abolition of the Fregean axiom”, pages 169–239 in: Logic Colloquium. Symposium on Logic held at Boston, R. Parikh (ed.), Lecture Notes in Mathematics, vol. 453, 1972. DOI: 10.1007/BFb0064874

Suszko, R., “Remarks on Łukasiewicz’s three-valued logic”, Bulletin of the Section of Logic 4, 3 (1975): 87-90.

Wójcicki, R., Theory of Logical Calculi. Basic Theory of Consequence Operations, Synthese Library, 199, Kluwer Academic Publishers, Dordrecht, 1988.

ISSN: 1425-3305 (print version)

ISSN: 2300-9802 (electronic version)

Partnerzy platformy czasopism